Announcement

Collapse
No announcement yet.

Question for the Primal Women

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Question for the Primal Women

    Hello,

    I have been primal for about three weeks now (avid lurker, first post.) I am on birth control so I have a very regular menstrual cycle. But I just started my period today, a week earlier than anticipated. I am kind of freaked out. I searched the forums and saw a few posts that primal can mess with your hormones. I am wondering if I should be worried or just ride it out for a couple of months. No other symptoms except the standard ones. I would love any input.

    Thanks!

  • #2
    I would never say the PB messes with your hormones; if anything it helps regulate them. I`m not on hormonal birth control and have always had irregular periods. Having started the PB, my periods are still irregular but much lighter in terms of flow and cramps so I`m not complaining one bit!

    Comment


    • #3
      I have been on birth control for years and have had that problem many, many times... it never happened to me prior to birth control. No doctor seems to be able to explain it cause they have done every test known to man and nothing is wrong with me. But I can't give it up right now... the benefits outweigh the frustration!
      Starting weight, June 10, 2010: 213 pounds
      Current weight, October 31, 2010: 177 pounds
      Goal: Happiness, Health, Hotness

      Screw "moderation"!!

      Comment


      • #4
        A few questions:

        1. Were you late with any pills in this cycle? Did you miss any pills? Did you have to double up?
        2. What pill are you on?
        Did you try to extend your cycle last month (ie. not taking the placebo pills but going directly into the next active pills after you finished the previous pack's active pills?)
        Il faut vivre et non pas seulement exister.

        Comment


        • #5
          actually pb regulated my cycle (have a happy period!) i know what that commercial means now!! i wouldn't worry too much, ride it out;-)
          Red meat is not bad for you. Now blue-green meat, that's bad for you! ~Tommy Smothers

          Comment


          • #6
            Here's a question: are you strict about hormone-free meat and dairy? If you're loading up on the conventional kind, that could do it. On the other hand, once when I started eating meat after only 6 months of being vegetarian, I got mine after only 17 days. If PB was a drastic change in your diet, that could be it too. (The next one was normal, by the way!)

            Comment


            • #7
              Originally posted by GrokInTheFog View Post
              Hello,

              I have been primal for about three weeks now (avid lurker, first post.) I am on birth control so I have a very regular menstrual cycle. But I just started my period today, a week earlier than anticipated. I am kind of freaked out. I searched the forums and saw a few posts that primal can mess with your hormones. I am wondering if I should be worried or just ride it out for a couple of months. No other symptoms except the standard ones. I would love any input.

              Thanks!
              I wouldn't worry about it. Just hormones shifting and adjusting as you're supplying more raw materials for the whole class of steroid hormones.

              Here is my info....keep in mind that my data could Very well be confounded by my age (turned 40 in March).

              Aside from pregnancy and nursing, my periods for the 15 years have been a consistent 28/29 days.

              For me it was:
              1st month - 2 days early (27 days, should have been a 29day cycle as I have a 14 day luteal phase typcally)
              2nd month - on time
              3rd month - 5 days early? this one messed up everything (9 day luteal phase! 23 day cycle)
              4th month - on time, but because the other one was 5 days early, this came at the worst. possible. time. ever. arrrrrggggggh!
              5th month - ovulated TWICE - four days apart. which will likely make this whole cycle three days longer.

              Who knows though;p



              iherb referral code CIL457- $5 off first order

              Comment


              • #8
                I am on Orthotricyclen low. Have been for about 5 years. I haven't ever had an off cycle, and I don't really every miss a pill (maybe once in the past 6 months). That's why this is so strange. I guess I am just wondering if it has happened to anyone else. I suppose I should go see my gyno, but I thought it might have something to do with diet.

                Comment


                • #9
                  Thank you all for sharing. Maybe I will wait and see another month or two, since I feel good otherwise. Wacky things happen when I stop stuffing myself with wheat bran!
                  Last edited by GrokInTheFog; 09-12-2010, 07:20 PM. Reason: bad spelling!!

                  Comment


                  • #10
                    i don't really know why there would be a reason to freak out about possible hormone fluctuations with primal when BC is, last i read, synthetic hormones. i'm not being snarky, it just struck me as an odd worry. if it were me, and if i were on bc, i'd ride it out for a few months
                    beautiful
                    yeah you are

                    Baby if you time travel back far enough you can avoid that work because the dust won't be there. You're too pretty to be working that hard.
                    lol

                    Comment


                    • #11
                      OTC Lo is a very low dose pill, so sometimes people have a lot of breakthrough bleeding (especially if late with pills), which is why I asked which one you were on. If you start having early withdrawal bleeding (bleeding in the second half of the pack before the placebo pills) regularly, you might want to switch to a pill with more androgenic/progestational activity. But I normally leave the formula alone if it happens just once or twice and someone otherwise likes the pill they're on. I definitely wouldn't worry about it.
                      Il faut vivre et non pas seulement exister.

                      Comment


                      • #12
                        Have you added any other meds or vitamins or herbs this month? Sometimes medicines (particularly antibiotics and St. John's Wort) can interact with your BC. My friend who is a pharmacist told me that they don't really know what all can interact with BC b/c not everything has been tested. But, if you are bleeding this early (while still taking the hormones rather than the placebo pills), it could be a sign that it's not working properly. On the other hand, break through bleeding does happen, so I wouldn't freak out too much about it.

                        Comment


                        • #13
                          i have the same query. been on BC for 3years or so, nothing strange happened. Been primal for 4 months and had about 2-3 weeks every month of random breakthrough bleeding...to make it worse i still get my actual period as specified by the pill cycle. Perhaps it is just change in diet and my body reacting to an increase in some foods? either way, i will share my Dr's thoughts once i get it checked out.

                          Comment


                          • #14
                            Primal has improved my hormones.

                            Comment


                            • #15
                              My periods were consistently three to five days early, while I was still taking active pills in my pack. And a little heavier/crampier. But no more PMS. I've since gone off hormonal bc, and am still awaiting my period, about 25 days into my cycle. We'll see.

                              I had the thought that maybe my bc wasn't working anymore(yikes), but thankfully didn't have any opportunities to find out for sure.
                              “Your task is not to seek for love, but merely to seek and find all the barriers within yourself that you have built against it.” Rumi

                              Comment

                              Working...
                              X